MAUDE Adverse Event Report: ARTHREX, INC. KREULOCK COMPRESSION SCREW, SS, 3.5X36MM; BONE FIXATION PLATE

ARTHREX, INC. KREULOCK COMPRESSION SCREW, SS, 3.5X36MM; BONE FIXATION PLATE
Model Number KREULOCK COMPRESSION SCREW, SS, 3.5X36MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
On 1/27/2025, an fda medwatch notification was received via email.A facility representative reported that a plate and multiple screws were implanted in a patient.Two arthrex screws broke during implantation.One screw was successfully removed, and the other screw was partially removed.The partial screw was left in place.The procedure was performed under fluoroscopy, and the partial screw was observed by the operating room staff and the surgeon.This was discovered during an ankle fracture procedure on (b)(6) 2025.No further information was provided.Additional information was provided on 2/5/2025: the facility representative provided part ar-8835cl-32 kreulock compression screw as the screw that was removed entirely.The ar-8835cl-36 kreulock compression screw was partially removed.The ar-8963ml-10 medial distal tibia plate remained in the patient and suffered no damage or malfunction.The case was completed using the same plate with new screws.The case was not delayed, and additional anesthesia was not needed.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.The complaint device was not received for evaluation.Based on the information provided, which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude the most likely cause.The most likely cause of the reported failure is user error, specifically damage caused by improper bone preparation or bending the plate near the locking hole.Such actions can distort the hole¿s threading, preventing proper screw insertion.This aligns with the precautions outlined in dfu-0192 eor8_fmt_en, arthrex plates, section g.Precautions, which states: 3.Do not bend the plate near the locking hole.Bending the plate near the locking hole can distort the hole¿s threading, which prohibits insertion of the screw.This suggests that the surgical technique used during the procedure may have compromised the integrity of the plate and screw interface.The complaint allegation could not be confirmed, as the device was not received for evaluation, and no evidence of the reported failure was provided.

Brand Name
KREULOCK COMPRESSION SCREW, SS, 3.5X36MM
Common Device Name
BONE FIXATION PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21375617
Report Number1220246-2025-00437
Device Sequence Number8459111
Product Code HRS
UDI-Device Identifier00888867323476
UDI-Public00888867323476
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K201132
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberKREULOCK COMPRESSION SCREW, SS, 3.5X36MM
Device Catalogue NumberAR-8835CL-36
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2025
Supplement Date Received by Manufacturer09/03/2025
Initial Report FDA Received Date02/13/2025
Supplement Report FDA Received Date09/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown